Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 106, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 20, 2021, 5:02 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2021, 5:02 PM PDT (00:02 UTC)
- Expired
- May 20, 2021, 9:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
355 WHUS76 KMTR 210002 MWWMTR URGENT - MARINE WEATHER MESSAGE National Weather Service San Francisco Bay Area 502 PM PDT Thu May 20 2021 PZZ535-210815- /O.UPG.KMTR.SC.Y.0105.000000T0000Z-210521T1000Z/ /O.EXA.KMTR.GL.W.0024.000000T0000Z-210521T0400Z/ Monterey Bay- 502 PM PDT Thu May 20 2021 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet at 10 seconds. * WHERE...Monterey Bay. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ531-210400- /O.UPG.KMTR.SC.Y.0105.000000T0000Z-210521T0400Z/ /O.EXA.KMTR.GL.W.0024.000000T0000Z-210521T0400Z/ San Francisco Bay South of the Bay Bridge- 502 PM PDT Thu May 20 2021 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt. * WHERE...San Francisco Bay South of the Bay Bridge. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ570-210815- /O.EXT.KMTR.GL.W.0024.000000T0000Z-210522T0400Z/ Waters from Point Arena to Point Reyes 10-60 NM- 502 PM PDT Thu May 20 2021 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 45 kt and seas 9 to 12 feet at 11 seconds. * WHERE...Waters from Point Arena to Point Reyes 10-60 NM. * WHEN...Until 9 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ571-210815- /O.EXT.KMTR.GL.W.0024.000000T0000Z-210522T0400Z/ Waters from Point Reyes to Pigeon Point 10-60 NM- 502 PM PDT Thu May 20 2021 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT FRIDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 45 kt and seas 11 to 14 feet at 11 seconds. * WHERE...Waters from Point Reyes to Pigeon Point 10-60 NM. * WHEN...Until 9 PM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ575-210815- /O.CON.KMTR.GL.W.0025.000000T0000Z-210521T1000Z/ Waters from Pigeon Point to Point Pinos 10-60 NM- 502 PM PDT Thu May 20 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 45 kt and seas 11 to 14 feet at 11 seconds. * WHERE...Waters from Pigeon Point to Point Pinos 10-60 NM. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ576-210815- /O.CON.KMTR.GL.W.0024.000000T0000Z-210521T1000Z/ Waters from Point Pinos to Point Piedras Blancas 10-60 NM- 502 PM PDT Thu May 20 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and seas 12 to 14 feet at 11 seconds. * WHERE...Waters from Point Pinos to Point Piedras Blancas 10- 60 NM. * WHEN...Until 3 AM PDT Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ540-210400- /O.CON.KMTR.GL.W.0024.000000T0000Z-210521T0400Z/ Coastal Waters from Point Arena to Point Reyes California out to 10 nm- 502 PM PDT Thu May 20 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet at 11 seconds. * WHERE...Coastal Waters from Point Arena to Point Reyes California out to 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ545-210400- /O.CON.KMTR.GL.W.0025.000000T0000Z-210521T0400Z/ Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm- 502 PM PDT Thu May 20 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet at 11 seconds. * WHERE...Coastal Waters from Point Reyes to Pigeon Point California out to 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ560-210400- /O.CON.KMTR.GL.W.0025.000000T0000Z-210521T0400Z/ Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm- 502 PM PDT Thu May 20 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 30 kt with gusts up to 45 kt and seas 9 to 14 feet at 11 seconds. * WHERE...Coastal Waters from Pigeon Point to Point Pinos California out to 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ565-210400- /O.CON.KMTR.GL.W.0024.000000T0000Z-210521T0400Z/ Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm- 502 PM PDT Thu May 20 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 25 to 30 kt with gusts up to 45 kt and seas 8 to 13 feet at 11 seconds. * WHERE...Coastal Waters from Point Pinos to Point Piedras Blancas California out to 10 nm. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ530-210400- /O.NEW.KMTR.SC.Y.0106.210521T0002Z-210521T0400Z/ San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge- 502 PM PDT Thu May 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...San Pablo Bay, Suisun Bay, the West Delta and the San Francisco Bay north of the Bay Bridge. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/sanfrancisco
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 20, 1:48 PM PDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 20, 1:48 PM PDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
148 PM PDT Thu May 20 2021
.SYNOPSIS...Breezy and gusty northwest winds will continue
through through this evening along with well below normal
temperatures. Additionally, there is a slight for showers and
thunderstorms over Napa and Contra Costa counties this afternoon.
A gradual warming trend is forecast from Friday through early next
week.
&&
.DISCUSSION...as of 01:47 PM PDT Thursday...Temperatures this
afternoon have warmed into the upper 50s near the coast while
breezy to locally gusty winds are reported to upper 60s across the
interior. Breezy winds near the coast and locally in the hills
are forecast to increase through the remainder of the afternoon
with gusts up to 50 mph possible. Thus, a Wind Advisory has been
issued for west and northwest facing coastal areas from the North
Bay coast southward through the Monterey Bay and Big Sur
coastline. Additionally, showers are being detected on regional
radars over the northern Sierra and as far west as Lake County.
Thus, do expect the potential for this to drift southward into
Napa and/or Contra Costa counties through the remainder of the
afternoon. Any thunderstorms that do develop could be accompanied
by gusty winds, brief heavy rain, small hail, and gusty outflows.
Expecting the potential for showers/thunderstorms to diminish by
late afternoon and wind speeds will also diminish by late this
evening.
Winds are forecast to gradually diminish on Friday, yet breezy
conditions will remain possible near the coast. A few of the
deterministic short-range models show the potential for additional
showers/thunderstorms again on Friday afternoon over Napa and Contra
Costa counties, yet confidence remains low at this time. Thus, will
hold of adding to the official forecast. Otherwise, temperatures are
forecast to warm ever so slightly across the interior on Friday as
well with a more gradual warming trend expected this upcoming
weekend. This will be in response to the slow to exit mid/upper
level trough over the West.
Forecast ensembles indicate a building ridge over the eastern
Pacific on Monday with a continued warming trend. Forecast
confidence diminishes by the middle of next week as the deterministic
GFS/ECMWF indicate another mid/upper level trough dropping southward
down the West Coast. This would likely result in another cooling
trend which may linger through the end of next week.
&&
.AVIATION...As of 11:10 AM PDT Thursday...For the 18z TAFs.
Gusty west to northwest winds will resume today as a NW low level
jet (LLJ) of 30-45KT positioned parallel to the coast drifts
slightly inland midday, peaking at around 21Z THU-04Z FRI. Along
the coast and coastal gaps, sustained winds of 20-30kt with gusts
30-44kt are possible again today during the above timeframe while
only breezy, occasionally gusty, winds should exist farther
inland/in sheltered locations. Low level wind shear (LLWS)
concerns will also exist along the immediate coast as low as
500-1000 feet overnight tonight at places such as Half Moon Bay
and Monterey airports. Gusty conditions resume on Friday, albeit
slightly weaker than yesterday and today. Otherwise, generally VFR
with a few mid to high level clouds today w/ passing upper low to
NE and for tonight, localized borderline MVFR/IFR near KMRY. A
very slight chance of a few vicinity showers possible late today
on north/eastern periphery near core of upper low tho no mention
in TAF due to low probability.
Vicinity of KSFO...Gusty northwest winds resume today. Sustained
winds of 20-30kt should be expected this afternoon and evening,
with peak gusts 30-44kt between 21Z THU - 04Z FRI. Otherwise,
generally VFR cigs with a few mid to high level passing clouds.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VRF through midday. A low level jet of
30-45kt will set up along the coast and may drift over KMRY later
this afternoon/evening/overnight and bring occasional strong gusts
of 25-40kt between 21Z THU-04Z FRI. Surface winds weaken overnight
at KMRY but the LLJ will be present just above the surface at
500-1500 feet, meaning strong unidirectional LLWS is expected at
KMRY despite weak surface winds overnight tonight. In addition,
a BKN/OVC deck at around 900-1400 feet is forecast to develop and
overtake KMRY as early as 02-03Z FRI then persist through mid
morning FRI.
&&
.MARINE...as of 10:58 AM PDT Thursday...Expect strong and gusty
northwest winds across the waters to continue today and last
through the rest of the week. Winds will be strongest near the
coast and through coastal gaps this afternoon to evening, peaking
35 to 45kt. These strong winds will generate very steep fresh seas
of up 12 to 17 feet at 8 to 10 seconds that are hazardous,
particularly for small craft vessels which may struggle against
the strong winds and rough seas. Occasional gale force gusts will
also be possible in the southern San Francisco Bay during the
afternoon. Mixed seas will continue with a northwest swell and a
longer period southerly swell.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...Wind Advisory...CAZ006-505-509-530
GLW...Pt Arena to Pt Reyes 0-10 nm until 9 PM
GLW...Pt Reyes to Pigeon Pt 0-10 nm until 9 PM
GLW...Pigeon Pt to Pt Pinos 0-10 nm until 9 PM
GLW...Pt Pinos to Pt Piedras Blancas 0-10 nm until 9 PM
GLW...Pt Arena to Pigeon Pt 10-60 nm
GLW...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 AM
SCA...Mry Bay until 3 PM
GLW...Mry Bay until 9 PM
SCA...SF Bay until 9 PM
&&
PUBLIC FORECAST: RGass
AVIATION: DRP
MARINE: DRP
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:35 PM PDT | Small Craft Advisory | MTR | 10 days |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.